Carbamazepine

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

Why do I have pain in my ear when I chew?

Query: Hi doctor, I am a 31 year old unmarried male. I am getting very sharp and heavy pain in left ear side, inside center part of the ear, whenever I chew or eat food. This was started 4 days back. But, it was not that much noticeable and today morning it has increased. Please help.  Read Full »


Dr. Divakara P

Diabetologist, Endocrinologist, General Medicine Physician, Internal Medicine Physician, Pain Medicine Physician, Pulmonologist

Answer: Hi, Welcome to icliniq.com. Your ear pain could be either due to a dental problem or nerve problem, a condition called trigeminal neuralgia. If it is dental problem it has to be addressed by a dentist. The treatment is either tooth extraction or a root canal treatment. Hence, first kindly get exa...  Read Full »

Is my mother's epileptic treatment going the right way?

Query: Hello doctor, My mother is a patient of epilepsy for 22 years. Earlier she was diagnosed as GTCS (generalized tonic-clonic seizures) and CPS (complex partial seizures) and given Eptoin 100mg BD at first, then Zeptol CR 400mg BD with Cloba 10mg for fits, convulsions, and senselessness. But still, it...  Read Full »


Dr. Aida Quka

Neurologist

Answer: Hello, Welcome to icliniq.com. Your mother's situation seems to be very complicated. I would like to explain that it is true that Carbamazepine (Zeptol) can have no good effect or even worsen idiopathic generalized seizures. I would not recommend Topiramate for this type of epilepsy, because i...  Read Full »

Is it safe to take Carbamazepine while breastfeeding?

Query: Hi doctor, I am a mother of 1 month old baby, who is exclusively breastfed. My baby is healthy and gaining normal weight. The problem is that he sleeps a lot. I have been taking Carbamazepine and Eslicarbazepine tablets for partial seizures. Are these tablets safe while breastfeeding? When I consul...  Read Full »


Dr. Sonal Prasad

Childbirth Educator, Lactation Counselor, Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Your doctor is right. Carbamazepine can get secreted in breast milk and it is the safest antiepileptic during lactation. 1 month old baby sleeps a lot. They can sleep for about 18 to 20 hours a day. They will wake up only for feeds. As long as the baby is gaining weight, ...  Read Full »

My mom was treated for trigeminal neuralgia, with no relief. What to do?

Query: Hello doctor, My 58 year old mother has a history of trigeminal neuralgia from the past four years. She was initially treated with Carbamazepine, but she had a severe allergic reaction, due to which it was stopped. Oxcarbazepine was tried, and it caused allergy too. Pregabalin, phenytoin, and sod...  Read Full »


Dr. Anshul Varshney

Criticalcare Physician, Diabetologist, General Medicine Physician, Internal Medicine Physician, Medical Gastroenterologist, Nephrologist, Pulmonologist, Rheumatologist

Answer: Hello, Welcome to icliniq.com. You seem to have tried all the possible treatments. I would suggest trying a medicine known as Tapentadol at doses of 50 mg twice daily, along with Gabapentin 600 mg per day. Consider radiofrequency ablation or alcohol injection into the nerve again, if no relief is ob...  Read Full »

My friend is suffering from neuropathic pain after a thalamic stroke. Please help.

Query: Hi doctor, My friend, who is a 48 years old female, suffered a CVA three years back. She was diagnosed with a right thalamic hemorrhagic stroke with pericardial effusion, left hemiparesis, autoimmune thyroiditis, hypertrophic cardiomyopathy, ischemic unstable angina, grade 3 obesity, altered glucose...  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hello, Welcome to icliniq.com. Thalamus is the part of the brain, through which all sensory information is relayed. After a stroke involving the thalamus, many times, the patient develops thalamic pain syndrome, which is very poorly responsive to medications. But as you told that it was relieved ...  Read Full »

Any advice on going off low dosage bipolar medications?

Query: Hello doctor,I am a 56 year old male. I was diagnosed bi-polar, as part of an attempt to save a failing marriage and took a low dose of Carbamazepine (200 mg) and Lamotrigine (100 mg) for about six years and during that time felt fine. During another relationship that I should have ended much s...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hello, Welcome to icliniq.com. I read your query and understand your concerns. As you can see both of your psychiatrists agree that the dose is too low to have any efficacy and I agree with same as 100 mg of Carbamazepine and 25 mg of Lamotrigine have no value in the treatment of bipolar diso...  Read Full »

Why do I have auras that make me jump with fright?

Query: Hi doctor, I am a 43 year old man, who has lived with epilepsy since I was 13. I have had very few seizures, maybe one every 4 or 5 years. The last one was four months ago. After I had that one, I recovered and was fine, but about a month ago, I started having what seem like auras. They are differen...  Read Full »


Dr. Rajyaguru

Neuro Surgeon, Neurologist, Spine Surgeon

Answer: Hi, Welcome to icliniq.com. I have analyzed the symptoms you described in the query. The appearance and pattern of aura are actually suggestive of the fact that the electrical activity of your brain is out of control. Though it is not a full blown seizure, it is surely an early phase of seizures....  Read Full »

Is there any epilepsy that does not cause physical seizures?

Query: Hello doctor, I have been suffering from a wide array of mental symptoms for around nine years. Some years ago, I went to see a neurologist. He took an EEG, and found "epileptiform activity", I think in temporal lobes. So he said I have epilepsy and prescribed Valproate. He said my depersonalisation...  Read Full »


Dr. Hitesh Kumar

Neurologist

Answer: Hi, Welcome to icliniq.com. EEG (electroencephalogram)is not a diagnostic tool in itself. EEG can show abnormality in a normal person and also can be normal in epilepsy patients. Few EEG changes can be seen in normal and abnormal conditions. As you mentioned that your symptom is psychotic like,...  Read Full »

My cousin is on Carbamazepine, but still getting seizures. What to do?

Query: Hi doctor, My cousin has a history of epilepsy and using Depakine Chrono 750 mg twice daily. He used Allopurinol and got allergy and fever along with seizure. He was given Hydrocortisone injection and Carbamazepine 100 mg twice daily for 10 days and increased to 200 mg twice daily after that. But, s...  Read Full »


Dr. Ashok Kumar Choudhary

Andrologist, General Practitioner, Geriatrician, Psychiatrist, Psychologist Counsellor, Psychotherapist, Sexologist

Answer: Hi, Welcome to icliniq.com. I read your query and understand your concerns. If your cousin was seizure free before Allopurinol, then I do not think Carbamazepine is the right thing for her. She should be given anti-epileptic such as Clobazam, which has immediate action. I think Carbamazepin...  Read Full »

ask-doctor-img Ask a Doctor Online

* guaranteed answer within 4 hours
Chat with a Doctor

Chat with a Doctor

Starting @ just $29.99

Search for a Health Issue


 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.